Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Derm just perscribed me azelex. been on spiro for about 4 months, working well, using a product with retinol curently (not retin-a). anyone used this before?? did it work?

Share this post


Link to post
Share on other sites

I didn't use Azelex, but I used Finacea (same substance, Azelaic Acid). Finacea is 15% gel form while I believe Azelex is the 20% cream form.

Anyhow, Azelaic Acid is a lot less irritating than retinoids. They're also not as invasive as retinoids are for your skin (especially in the long run) and you don't have to worry about those UV rays as you would have to when you're on a retinoid (although, even if you're on Azelex, you should still go for sunblock, just because that's a good for you skin regardless of whether or not you're on a retinoid).

The only downside for me was that Finacea gave me really bad irritation; possibly my skin was allergic to something in it. But, while I was on it (for a good 3 weeks or so), it did make me less red, look whiter in complexion, and also made my skin smooth and shrunk up existing cysts really fast. The only thing I felt that Finacea really didn't measure up to retinoids was that it didn't really do anything to prevent new lesions from forming (although I'm sure that's not the case for everyone).

I hope you find great results. Good luck!

Share this post


Link to post
Share on other sites

Hi,

I used azelex for awhile. It helps, but i felt like it brought more attention to my face because it makes it red and itchy. I found weeks would go by and I would be using it on the same pimples again and again with no change.

I was looking at your pictures, are your results from only using spiro? I am just starting my 3rd mth. I think it is helping, but I do not even know anymore. How long was it before you truly saw a difference? And, how long did it take for you to feel like you were really looking good?

Thanks

Share this post


Link to post
Share on other sites

I think it just depends on the person. I have never had problems with retin-A or differin but Azelex made my really itchy and red. I generally don't have sensitive skin (I can use 10% bp without problem) but Azelex is one of the few things that really affects me negatively.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×